Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 247, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2000, 1:35 PM CDT for Cumberland County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2000, 1:35 PM CDT (18:35 UTC)
- Expired
- Jul 29, 2000, 2:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WUUS54 KOHX 291835 SVRBNA TNC035-291900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 135 PM CDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE * UNTIL 200 PM CDT * AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF CROSSVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER CROSSVILLE AT 150 PM CDT 5 MILES WEST OF FAIRFIELD GLADE AT 200 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:00 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 29, 10:00 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT SAT JUL 29 2000
WILL UPDATE FCST TO TAKE OUT MENTION OF "MORNING" AND "MAINLY
AFTERNOON". OTHERWISE, CURRENT ZFP APPEARS TO BE HUMMING ALONG RATHER
NICELY.
KOHX SHOWING SOME SCTD SHOWERS DEVELOPING OVER WESTERN PARTS OF OUR
AREA. MSAS SHOWS GOOD INSTABILITY AND SFC MOISTURE CONVERGENCE OVER
SOUTHWESTERN TENNESSEE. STEERING CURRENTS (700-500MB) ARE OUT OF THE
WEST AROUND 20KTS, SO ANY SHOWERS AND STORMS THAT FORM OVER WESTERN
TN TDY WILL DEFINITELY HAVE AN EYE ON OUR CWA. IN ADDITION, 300MB
12Z ANALYSIS SHOWS AN AREA OF GOOD DIFFLUENCE ACROSS OUR NWRN
COUNTIES, INDICATING AN ENHANCED POTENTIAL FOR SCTD-NUMEROUS AFTERNOON
TSTMS WITH LOCALLY HEAVY RAINFALL.
12Z BNA SOUNDING STATS: LI -4, PWA 1.72 IN, TOTAL TOTALS 48,
CONVECTIVE TEMP 86-88 DEGS,
700MB WIND 235/21, VIL OF THE DAY 56 KG/M2
.BNA...NONE.
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 26 min |
| Jul 29, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 28 min |
| Jul 29, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.